MAUDE Adverse Event Report: WELCH ALLYN, INC. 3.5V RECHG F/O LARYNGO HANDLE; LARYNGOSCOPE

WELCH ALLYN, INC. 3.5V RECHG F/O LARYNGO HANDLE; LARYNGOSCOPE
Model Number 60835
Medical Device Problem Code Explosion (4006)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported laryngoscope damaged by batteries.Unit exploded.There was no reported patient involvement or injury.This report was filed in our complaint handling system as complaint #(b)(4).
 
Additional Manufacturer Narrative
The fiber optic laryngoscope handle is an accessory used with compatible rigid fiber optic laryngoscope blades which are used to examine and visualize a patient¿s airway and aid placement of a tracheal tube.Although no reported injury occurred, if this issue of laryngoscope exploding were to recur, this event could potentially lead to a serious injury.Baxter considers this complaint reportable.

Brand Name
3.5V RECHG F/O LARYNGO HANDLE
Common Device Name
LARYNGOSCOPE
Manufacturer (Section D)
WELCH ALLYN, INC.
4341 state street road
skaneateles falls NY 13153
Manufacturer Contact
frances coote
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key22165389
Report Number1316463-2025-00055
Device Sequence Number18092553
Product Code CCW
UDI-Device Identifier00732094142846
UDI-Public732094142846
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number60835
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Initial Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown